Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 87, NWS Eureka, CA

September 8, 2022

NWS Eureka, CA issued this small craft advisory at Sep 8, 2022, 3:14 AM PDT. It took effect at Sep 8, 2022, 3:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2022, 3:14 AM PDT (10:14 UTC)
In effect from
Sep 8, 2022, 3:00 PM PDT
Expired
Sep 9, 2022, 9:00 AM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

551 
WHUS76 KEKA 081014
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
314 AM PDT Thu Sep 8 2022

PZZ475-081815-
/O.EXP.KEKA.SC.Y.0084.000000T0000Z-220908T1000Z/
/O.CON.KEKA.SE.W.0024.000000T0000Z-220909T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
314 AM PDT Thu Sep 8 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT
FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Very steep and hazardous seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-081815-
/O.CON.KEKA.GL.W.0032.000000T0000Z-220909T1000Z/
/O.EXB.KEKA.SE.W.0024.220909T1000Z-220909T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
314 AM PDT Thu Sep 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 12 to 17 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 12 to 17 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 AM PDT Friday. For the 
  Hazardous Seas Warning, from 3 AM to 9 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-081815-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-220908T2200Z/
/O.UPG.KEKA.SE.A.0004.220908T2200Z-220909T1000Z/
/O.EXB.KEKA.SE.W.0024.220908T2200Z-220909T1000Z/
Pt St George to Cape Mendocino out 10 nm-
314 AM PDT Thu Sep 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 12 feet expected. For the Small Craft 
  Advisory, north winds 10 to 20 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM this 
  afternoon to 3 AM PDT Friday. For the Small Craft Advisory, 
  until 3 PM PDT this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-081815-
/O.NEW.KEKA.SC.Y.0087.220908T2200Z-220909T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
314 AM PDT Thu Sep 8 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
351 
WHUS76 KEKA 081613
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
913 AM PDT Thu Sep 8 2022

PZZ470-090015-
/O.CON.KEKA.GL.W.0032.000000T0000Z-220909T1000Z/
/O.CON.KEKA.SE.W.0024.220909T1000Z-220909T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
913 AM PDT Thu Sep 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 13 to 17 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 12 to 17 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 AM PDT Friday. For the 
  Hazardous Seas Warning, from 3 AM to 9 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-090015-
/O.CON.KEKA.SC.Y.0084.000000T0000Z-220908T2200Z/
/O.CON.KEKA.SE.W.0024.220908T2200Z-220909T1000Z/
Pt St George to Cape Mendocino out 10 nm-
913 AM PDT Thu Sep 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 12 feet expected. For the Small Craft 
  Advisory, north winds 10 to 20 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM this 
  afternoon to 3 AM PDT Friday. For the Small Craft Advisory, 
  until 3 PM PDT this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-090015-
/O.CON.KEKA.SE.W.0024.000000T0000Z-220909T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
913 AM PDT Thu Sep 8 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT
FRIDAY...

* WHAT...Very steep and hazardous seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-090015-
/O.CON.KEKA.SC.Y.0087.220908T2200Z-220909T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
913 AM PDT Thu Sep 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with localized gusts up to 
  35 kt and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
539 
WHUS76 KEKA 082147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
247 PM PDT Thu Sep 8 2022

PZZ450-090600-
/O.EXP.KEKA.SC.Y.0084.000000T0000Z-220908T2200Z/
/O.CON.KEKA.SE.W.0024.220908T2200Z-220909T1000Z/
Pt St George to Cape Mendocino out 10 nm-
247 PM PDT Thu Sep 8 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
FRIDAY...

* WHAT...Very steep and hazardous seas 10 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-090600-
/O.EXT.KEKA.SE.W.0024.000000T0000Z-220909T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
247 PM PDT Thu Sep 8 2022

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WHAT...Very steep and hazardous seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-090600-
/O.CON.KEKA.GL.W.0032.000000T0000Z-220909T1000Z/
/O.CON.KEKA.SE.W.0024.220909T1000Z-220909T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
247 PM PDT Thu Sep 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 13 to 17 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 12 to 17 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 AM PDT Friday. For the 
  Hazardous Seas Warning, from 3 AM to 9 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-090400-
/O.CON.KEKA.SC.Y.0087.220908T2200Z-220909T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
247 PM PDT Thu Sep 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  40 kt and seas 6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
764 
WHUS76 KEKA 090337
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 PM PDT Thu Sep 8 2022

PZZ470-091145-
/O.CON.KEKA.GL.W.0032.000000T0000Z-220909T1000Z/
/O.CON.KEKA.SE.W.0024.220909T1000Z-220909T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
837 PM PDT Thu Sep 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 15 to 17 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 12 to 17 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 AM PDT Friday. For the 
  Hazardous Seas Warning, from 3 AM to 9 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-091000-
/O.CON.KEKA.SE.W.0024.000000T0000Z-220909T1000Z/
Pt St George to Cape Mendocino out 10 nm-
837 PM PDT Thu Sep 8 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
FRIDAY...

* WHAT...Very steep and hazardous seas 10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-091145-
/O.CON.KEKA.SE.W.0024.000000T0000Z-220909T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
837 PM PDT Thu Sep 8 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT
FRIDAY...

* WHAT...Very steep and hazardous seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-091000-
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-220909T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
837 PM PDT Thu Sep 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
988 
WHUS76 KEKA 090914
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
214 AM PDT Fri Sep 9 2022

PZZ470-091715-
/O.CON.KEKA.GL.W.0032.000000T0000Z-220909T1000Z/
/O.EXT.KEKA.SE.W.0024.220909T1000Z-220909T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
214 AM PDT Fri Sep 9 2022

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WHAT...Very steep and hazardous seas 11 to 16 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-091600-
/O.EXT.KEKA.SE.W.0024.000000T0000Z-220909T1600Z/
Pt St George to Cape Mendocino out 10 nm-
214 AM PDT Fri Sep 9 2022

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Very steep and hazardous seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-091600-
/O.CON.KEKA.SE.W.0024.000000T0000Z-220909T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
214 AM PDT Fri Sep 9 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Very steep and hazardous seas 11 to 16 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-091600-
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-220909T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
214 AM PDT Fri Sep 9 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
538 
WHUS76 KEKA 091549
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
849 AM PDT Fri Sep 9 2022

PZZ450-091700-
/O.EXP.KEKA.SE.W.0024.000000T0000Z-220909T1600Z/
Pt St George to Cape Mendocino out 10 nm-
849 AM PDT Fri Sep 9 2022

...HAZARDOUS SEAS WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

PZZ475-091700-
/O.EXP.KEKA.SE.W.0024.000000T0000Z-220909T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
849 AM PDT Fri Sep 9 2022

...HAZARDOUS SEAS WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

PZZ455-091700-
/O.EXP.KEKA.SC.Y.0087.000000T0000Z-220909T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
849 AM PDT Fri Sep 9 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

PZZ470-092300-
/O.CON.KEKA.SE.W.0024.000000T0000Z-220909T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
849 AM PDT Fri Sep 9 2022

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WHAT...Very steep and hazardous seas 11 to 16 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 7:18 PM PDT, 7 hours 56 minutes earlier.

Area forecast discussion, Sep 7, 7:18 PM PDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
718 PM PDT Wed Sep 7 2022

.SYNOPSIS...While coastal areas will remain fairly cool,
unseasonably hot afternoon temperatures and warm nights will
continue inland through Friday. A significant cooling trend will
occur Saturday through Monday.

&&

.UPDATE...Various high resolution model guidance, including latest
runs of the HRRR, show any thunderstorm activity this evening
staying well to our east. Additionally, instability has been
limited by mid and high-level clouds, even while some of the
associated moisture helped support isolated storms last night and
earlier today. With that moisture continuing to diminish, daytime
heating coming to an end, and any forcing not due to arrive until
later tonight or Thursday morning...have pulled any slight chance
of even dry thunderstorms in our county warning area. /AAD

&&

.PREV DISCUSSION... /issued 443 PM PDT Wed Sep 7 2022/
A few isolated mostly dry thunderstorms were observed today in
Trinity County. The threat will decrease into this evening, with
chances remaining mostly for Trinity County. Cloud coverage was
ample, and helped to limit instability this afternoon. Some areas
from northern Mendocino County, Trinity and Del Norte County saw
slighlty cooler daytime temperatures today with the increased
cloud cover streaming in from the southwest. The very strong H5,
Four Corners region high pressure area of near 600 dekameter will
begin to get squashed on Thursday, but inland temperatures will
still still rise into dangerous triple digit levels. A highly
amplified longwave ridge will then move in from the west on
Friday. High temperatures may be a couple degrees cooler by then
in Lake and Mendocino counties, but highs in interior Humboldt,
Trinity and Del Norte counties will challenge what was seen on
Tuesday as the longwave ridge is centered over the region. High
temperatures will be much cooler on Saturday as the ridging
progresses east and cloud cover increases.

The next feature to watch will be a burst of mostly elevated
moisture surging from the south off from Hurricane Kay. Models
still differ greatly on where the moisture sets up, with currently
not much instability expected with it. However, there looks to be
a shortwave moving in with the moisture, or just offshore over
the coastal waters, which could create a thunderstorm threat if
they align. For now, it is still on watch with little confidence
on anything more than increased cloud cover to further lower high
temperatures. /JJW

AVIATION...The coastal airports have generally been VFR today except
small pocket areas of IFR Vis/Cig...especially along the Del
Norte Coast this morning. The main aviation weather scenario for
NW California is a plethora of mid-level moisture bringing
instability conditions to the region...which could be the catalyst
for isolated thunderstorms (mostly dry) over the northern inner
mountains areas. Patchy areas of fog and stratus can be expected
Thursday morning. /ta

MARINE...Northerly winds will continue to gradually increase
through Thursday evening, with gales developing late this evening
over the N outer waters. Building seas will propagate southward
into the S outer waters, with a Hazardous Seas Warning starting
there late tonight. Widespread gales are not expected in the S
outer waters, so have extended the Hazardous Seas Warning into
Friday afternoon for that area. Have left the Hazardous Seas Watch
in place for the N inner waters, but this will likely be upgraded
to a warning this evening or tonight. Seas will be dominated by
short period waves along with small mid-period NW swell (through
Thursday) and long-period southerly swell (through the period).
/SEC

FIRE WEATHER...The threat for isolated thunderstorms with dry
lightning will end this evening. NE winds will become gusty on
Thursday afternoon and evening on the ridges of interior Del
Norte. The very hot and dry airmass will continue for a couple
more days. Then more robust cooling will occur during the weekend.
Nonetheless, RH values will continue to be very low before some
marine influence helps the coastal hills with better recoveries
Saturday into Sunday. Inland valleys will remain with low daytime
and poor to very poor recoveries through the weekend. A band of
clouds should roll across Humboldt and Trinity counties later
today but no precipitation is expected but may help with temps a
bit.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Heat Advisory until 10 PM PDT Friday for CAZ102-104>106-109-
     110-112.

     Excessive Heat Warning until 10 PM PDT Friday for CAZ107-
     108-111-113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PDT Thursday for PZZ450.

     Hazardous Seas Watch from Thursday afternoon through late
     Thursday night for PZZ450.

     Small Craft Advisory until 9 PM PDT this evening for PZZ470.

     Gale Warning until 3 AM PDT Friday for PZZ470.

     Small Craft Advisory until 3 AM PDT Thursday for PZZ475.

     Hazardous Seas Warning from 3 AM Thursday to 3 PM PDT
     Friday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 7, 4:14 AM PDT, 23 hours before
Hazardous Weather Outlook
National Weather Service Eureka CA
414 AM PDT Wed Sep 7 2022

CAZ101-103-081115-
Coastal Del Norte-Northern Humboldt Coast-
414 AM PDT Wed Sep 7 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather expected

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather expected

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ104-109-110-112-081115-
Southwestern Humboldt-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
414 AM PDT Wed Sep 7 2022

...HEAT ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Heat Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Heat Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ113>115-081115-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
414 AM PDT Wed Sep 7 2022

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM PDT THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Excessive Heat Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Excessive Heat Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-105-106-081115-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
414 AM PDT Wed Sep 7 2022

...HEAT ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Heat Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Heat Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ107-108-111-081115-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
414 AM PDT Wed Sep 7 2022

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM PDT THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Excessive Heat Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Excessive Heat Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.